MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161928
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 12/02/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2013) is considered to be a best estimate.This mdr represents the xenmatrix (device #2).An additional supplemental emdr was submitted to represent the ventrio mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: (b)(6) 2013 ¿ patient was diagnosed with incisional ventral hernia thereby underwent laparoscopic to open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿the large hernia defect was noted.A large piece of ventrio mesh (device #1) was placed and tacked circumferentially using sutures.¿ (b)(6) 2013 ¿ patient had abdominal pain and was diagnosed with small bowel obstruction thereby underwent laparoscopic repair with the lysis of adhesion.Per operative notes, ¿a dense amount of adhesion to anterior abdominal wall and mesh (device #1) were taken down.A portion of the small bowel had area of strictured was resected and anastomosed side to side fashion.¿ (b)(6) 2013 ¿ patient was diagnosed with deep surgical site infection thereby underwent debridement of wound.Per operative notes, ¿sutures were removed to reveal a large amount of purulent material.Some of necrotic subcutaneous tissue were debrided.¿ (b)(6) 2013 ¿ patient was diagnosed with abdominal wall abscess thereby underwent incision and drainage of abscess.Per operative notes, ¿the abscess pocket was identified, and large amount of purulent drainage was expressed.¿ (b)(6) 2014 ¿ patient was diagnosed with infected ventral hernia mesh thereby underwent open repair with the removal of mesh (device #1).Per operative notes, ¿superior to umbilicus, there was a draining sinus tract from infected mesh.The mesh (device #1) was transected in its entirety.There were minimal adhesions to mesh was identified.A biological mesh was placed intraabdominally and tacked to fascia using sutures.¿ (b)(6) 2014 - patient had preexisting abdominal wall wound with underlying hematoma thereby underwent drainage.(b)(6) 2014 - patient had chronic nonhealing anterior abdominal wall wound thereby underwent excisional debridement.(b)(6) 2014 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of xenmatrix (device #2).Per operative notes, ¿the hernia contents were dissected out.The previous biological mesh was completely removed, and adhesions were lysed.A piece of xenmatrix (device #2) was placed within the abdomen and secured using sutures.¿.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22748983
Report Number1213643-2025-00741
Device Sequence Number8606838
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434(17)150828(10)HUXE0887
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number1161928
Device Lot NumberHUXE0887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight83 KG